Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 85, NWS Wichita, KS

June 2, 2005McPherson County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 2, 2005, 1:58 PM CDT for McPherson County, Kansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2005, 1:58 PM CDT (18:58 UTC)
Expired
Jun 2, 2005, 3:01 PM CDT
In force
63 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County McPherson County, KS

The radar

The Wichita radar (KICT), 82 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 021858
SVRICT
KSC113-022000-
/O.NEW.KICT.SV.W.0085.050602T1858Z-050602T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
158 PM CDT THU JUN 2 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCPHERSON COUNTY IN CENTRAL KANSAS.

* UNTIL 300 PM CDT.

* AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST
  OF ROXBURY TO MCPHERSON TO INMAN...MOVING EAST AT 15 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CANTON...GALVA...INMAN...MCPHERSON...MOUNDRIDGE...ROXBURY

THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF QUARTERS...
  WINDS UP TO 60 MILES AN HOUR...

AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE
LIGHTNING IS IN THE AREA.

LAT...LON 3855 9752 3838 9770 3829 9791 3819 9791
      3819 9738 3835 9739 3856 9738

$$

KETCHAM
3 follow-up statements
000 
WWUS53 KICT 021922
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
222 PM CDT THU JUN 2 2005

KSC113-022000-
/O.CON.KICT.SV.W.0085.000000T0000Z-050602T2000Z/
MCPHERSON KS-
222 PM CDT THU JUN 2 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MCPHERSON COUNTY UNTIL
300 PM CDT...

AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5
MILES NORTH OF CANTON TO 6 MILES NORTH OF MOUNDRIDGE TO BUHLER...AND
MOVING SOUTHEAST AT 10 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR MOUNDRIDGE BY  240 PM CDT.

LAT...LON 3855 9752 3838 9770 3829 9791 3819 9791
      3819 9738 3835 9739 3856 9738

$$

KETCHAM
000 
WWUS53 KICT 021942
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
242 PM CDT THU JUN 2 2005

KSC113-022000-
/O.CON.KICT.SV.W.0085.000000T0000Z-050602T2000Z/
MCPHERSON KS-
242 PM CDT THU JUN 2 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MCPHERSON COUNTY UNTIL
300 PM CDT...

AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
LEHIGH TO MOUNDRIDGE TO BUHLER...AND MOVING SOUTHEAST AT 10 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR MOUNDRIDGE BY  250 PM CDT.

LAT...LON 3855 9752 3838 9770 3829 9791 3819 9791
      3819 9738 3835 9739 3856 9738

$$

KETCHAM
000 
WWUS53 KICT 022001
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
301 PM CDT THU JUN 2 2005

KSC113-022011-
/O.EXP.KICT.SV.W.0085.000000T0000Z-050602T2000Z/
MCPHERSON KS-
301 PM CDT THU JUN 2 2005

...THE SEVERE THUNDERSTORM WARNING FOR MCPHERSON COUNTY HAS BEEN
ALLOWED TO EXPIRE...

AT 257 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3855 9752 3838 9770 3829 9791 3819 9791
      3819 9738 3835 9739 3856 9738

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 11:40 AM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 2, 11:40 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1140 AM CDT THU JUN 2 2005

.DISCUSSION...
KEEPING AN EYE ON THE CONVECTIVE COMPLEX WORKING ITS WAY ACROSS CEN
KS AT THIS TIME. STORMS CONTINUE TO PROPAGATE AND FEED ALONG A SHARP
INSTABILITY AXIS LOCATED FROM RSL TO ICT. SO EXPECT THE STORMS TO
CONTINUE TO FEED ALONG THIS AXIS TO THE SOUTH-SOUTHEAST.  SO THIS
COMPLEX WILL PROBABLY CONTINUE TO TRACK SOUTH ALONG THE I-135
CORRIDOR AS THE DAY PROGRESSES. WILL INCREASE POPS ALONG A SALINA TO
EL DORADO LINE WITH THIS IN MIND. INSTABILITY LOOKS MARGINAL AT THIS
TIME FOR SEVERE STORMS, BUT WOULD NOT BE SURPRISED IF SOME SMALL
HAIL ANDS GUSTY WINDS COMES OUT OF THE STRONGER STORMS.

KETCHAM

&&

.PREVIOUS DISCUSSION...ISSUED AT 354 AM CDT THU JUN 2 2005

MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TIMING AND
LOCATION OF THUNDERSTORMS DURING THE REMAINDER OF THE WEEK AND NEXT
WEEK.

TODAY:
LATEST FOG IMAGERY AND SURFACE OBSERVATIONS SHOWING THE FOG STILL
RATHER PATCHY OVER SOUTHEAST KANSAS. NEODESHA PROFILER IS ALSO
SHOWING 500M BOUNDARY LAYER FLOW STILL OUT OF THE EAST WHICH MAY BE
HELPING DRY THINGS OUT ABOVE THE FOG LAYER WHICH WOULD ALLOW FOR
BETTER RADIATIONAL COOLING. DEWPOINTS HAVE BEEN SLOWLY FALLING
OVERNIGHT SO DENSE FOG POTENTIAL STILL LOOKS TO BE A GOOD BET WHERE
MOST OF THE RAIN TOOK PLACE YESTERDAY. WE WILL GO AHEAD AND ISSUE A
DENSE FOG ADVISORY FOR THAT REGION UNTIL 14Z. WE ARE ALSO WATCHING
THE POTENTIAL FOR ELEVATED CONVECTION TO DEVELOP ALONG THE WESTERN
MOST COUNTIES OF OUR FORECAST AREA THIS MORNING. FOG IMAGERY IS
ALREADY SHOWING SOME ACCAS DEVELOPING IN THAT REGION. THIS IS ALL IN
RESPONSE TO GOOD ISENTROPIC UPGLIDE TAKING PLACE IN THE 310-315K
LAYER. WOULD EXPECT THIS ACTIVITY TO MOVE EASTERLY AT SPEEDS OF 10
TO 20 MPH WITH SOME PROPAGATION TO THE SOUTHEAST. THE SEVERE
POTENTIAL LOOKS TO BE LIMITED AT THIS TIME DUE TO LACK OF
INSTABILITY.

TONIGHT:
THE BIG QUESTION WILL BE WHERE THE CONVECTION WILL DEVELOP OVERNIGHT
WHICH WILL PLAY A ROLE ON WHAT AREAS GET AFFECTED TONIGHT. LATEST
SPC DAY 1 OUTLOOK DEPICTS NORTHWEST KANSAS BEING A FAVORABLE REGION
FOR SUPERCELL DEVELOPMENT. THE MODELS ALSO SHOW THE CAP WEAKENING
FURTHER SOUTH INTO SOUTHWEST KANSAS ALONG THE DRY LINE. RIGHT NOW, I
WOULD EXPECT THE MAJORITY OF THE CONVECTION TO DEVELOP ACROSS
NORTHWEST KANSAS. LOW LEVEL SHEAR POTENTIAL LOOKS TO BE IDEAL FOR
TORNADOES IN THIS REGION. IF THE SUPERCELLS ARE ABLE TO DEVELOP
ALONG AREAS NEAR INTERSTATE 70 JUST SOUTH OF HILL CITY. THE RIGHT
MOVERS COULD TAKE THEM INTO PORTIONS OF CENTRAL KANSAS THIS EVENING.
HOWEVER, RIGHT NOW, IT APPEARS THAT THE RIGHT ENTRANCE REGION OF THE
UPPER LEVEL JET IS CLOSER TO GOODLAND WHICH LOOKS TO BE AN
INITIATION POINT. WE WILL LET THE DAY SHIFT LOOK AT THIS A LITTLE
HARDER. ONCE THE STORMS GET GOING CORFIDI VECTORS WOULD PROPAGATE
THE MCS SOUTHEAST INTO CENTRAL KANSAS LATE THIS EVENING AND SOUTH
CENTRAL KANSAS AFTER MIDNIGHT. ANOTHER CONCERN, IS THE POTENTIAL FOR
ELEVATED CONVECTION SOUTH OF THE MCS WHERE THE MODELS ARE SHOWING
DECENT ISENTROPIC LIFT BETWEEN 310 AND 315K ALONG AND AHEAD OF THE
CAP BUILDING FROM THE WEST. WE KEPT THE HIGHEST POPS FURTHER NORTH.

FRIDAY-SATURDAY:
STRONG UPPER LEVEL WAVE NOW OFF OF BAJA CALIFORNIA IS PROGGED TO
MOVE THROUGH OKLAHOMA AND EASTERN KANSAS LATE IN THE DAY FRIDAY AND
FRIDAY NIGHT. THIS COULD DEVELOP ANOTHER MESOSCALE CONVECTIVE SYSTEM
OVER NORTHERN OKLAHOMA AND PUSH INTO SOUTH CENTRAL AND SOUTHEAST
KANSAS FRIDAY NIGHT. THE SUPERCELL POTENTIAL WILL BE FAVORABLE
ACROSS SOUTH CENTRAL KANSAS AND NORTHERN OKLAHOMA WHERE GOOD SHEAR
AND INSTABILITY WILL EXIST. WOULD NOT BE SURPRISED TO SEE AN
ISOLATED TORNADO OR TWO IN THIS REGION, ESPECIALLY IF WE GET
SOMETHING TO DEVELOP ALONG A BOUNDARY. THIS MCS COULD BE A SLOW
MOVER DUE TO A GOOD SOUTHERLY LOW LEVEL JET IN PLACE. THE COMPLEX OF
THUNDERSTORMS SHOULD GRADUALLY LIFT NORTHEAST INTO NORTHEAST KANSAS
DURING THE AFTERNOON, BUT THERE COULD SOME LINGERING ELEVATED
CONVECTION IN SOUTHEAST KANSAS SATURDAY MORNING. OTHERWISE, THE GFS/
ECMWF BRING ANOTHER SUBTLE WAVE THROUGH CENTRAL KANSAS LATE IN THE
DAY. FOR NOW, WE KEPT A SMALL CHANCE OF THUNDERSTORMS ACROSS MOST OF
THE FORECAST AREA.

SUNDAY-WEDNESDAY:
WE DID NOT MAKE MANY CHANGES DURING THIS TIMEFRAME SINCE THERE IS
STILL QUITE A BIT OF UNCERTAINTY ON THE TIMING OF WAVES MOVING
THROUGH THE SOUTHWEST FLOW. ANOTHER QUESTION IS THE POSITION OF THE
FRONTAL BOUNDARY. WE LEANED MORE TOWARDS THE ECMWF FOR NOW SINCE IT
HAS BEEN THE MOST CONSISTENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    86  68  90  69 /  20  30  40  40
HUTCHINSON      85  67  90  69 /  20  40  40  30
NEWTON          85  67  89  69 /  10  40  40  40
ELDORADO        85  68  88  69 /  10  30  40  40
WINFIELD-KWLD   86  70  88  69 /  10  30  50  50
RUSSELL         85  67  90  67 /  40  60  30  30
GREAT BEND      85  67  90  67 /  40  60  30  30
SALINA          84  67  88  68 /  20  50  30  30
MCPHERSON       85  67  89  69 /  20  50  30  30
COFFEYVILLE     84  67  86  69 /   5  30  40  50
CHANUTE         84  66  86  69 /   5  40  40  40
IOLA            83  65  86  69 /   5  40  40  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY IN EFFECT FROM 4 AM UNTIL 9 AM CDT THURSDAY
FOR THE FOLLOWING ZONES...ALLEN...CHAUTAUQUA...COWLEY...ELK...
GREENWOOD...LABETTE...MONTGOMERY...NEOSHO...WILSON...AND WOODSON.

&&

18/COX
Hazardous weather outlook, Jun 2, 12:00 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WICHITA KS
1200 PM CDT THU JUN 2 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-031200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1200 PM CDT THU JUN 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL KANSAS THROUGH
THE AFTERNOON HOURS. SOME SMALL HAIL AND GUSTY WINDS ARE POSSIBLE
WITH THE STRONGER STORMS AS THEY PROGRESS SOUTH-SOUTHEAST.

ANOTHER CLUSTER OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS
NORTHWEST KANSAS LATE THIS AFTERNOON OR EARLY THIS EVENING. THESE
STORMS ARE EXPECTED TO BECOME SEVERE WITH SOME OF THE STORMS
POSSIBLY PRODUCING TORNADOES. THE CLUSTER OF STORMS ARE EXPECTED TO
MOVE EAST AROUND 20 MPH INTO CENTRAL KANSAS BEFORE MIDNIGHT. THIS
CLUSTER WILL THEN PUSH SOUTHEAST INTO SOUTH CENTRAL AND PORTIONS OF
SOUTHEAST KANSAS AFTER MIDNIGHT. THE MAIN THREATS WILL BE LARGE HAIL
AND DAMAGING WINDS. HOWEVER, A TORNADO CANNOT BE RULED OUT IF A
SUPERCELL STORM IN NORTHWEST KANSAS IS ABLE TO MAINTAIN ITS STRENGTH
AS IT MOVES INTO CENTRAL KANSAS LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG UPPER LEVEL WAVE WILL MOVE OUT OF NORTHERN OKLAHOMA INTO
EASTERN KANSAS FRIDAY AFTERNOON AND FRIDAY NIGHT. THIS WAVE WILL
SPARK ANOTHER ROUND OF THUNDERSTORMS ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS. THESE STORMS WILL MOST LIKELY BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS.

FRIDAY NIGHT THROUGH MONDAY THE PATTERN WILL REMAIN UNSTABLE WITH
MORE CHANCES OF THUNDERSTORMS EXPECTED AS A FRONTAL BOUNDARY DRAPES
ITS WAY OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT, ESPECIALLY IN
CENTRAL KANSAS LATE THIS EVENING OR OVERNIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

COX/KETCHAM

In the hours before

Special weather statement, Jun 2, 10:09 AM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1009 AM CDT THU JUN 2 2005

KSZ033-021545-
LINCOLN-
1009 AM CDT THU JUN 2 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LINCOLN COUNTY...

AT 1005 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
HUNTER TO SYLVAN GROVE...AND MOVING EAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KETCHAM
Special weather statement, Jun 2, 10:51 AM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1051 AM CDT THU JUN 2 2005

KSZ033-021630-
LINCOLN-
1051 AM CDT THU JUN 2 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LINCOLN COUNTY...

AT 1048 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
BARNARD TO 5 MILES NORTH OF BEVERLY TO BEVERLY TO 6 MILES NORTHEAST
OF WILSON...AND MOVING EAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KETCHAM
Special weather statement, Jun 2, 11:23 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1123 AM CDT THU JUN 2 2005

KSZ048-021715-
ELLSWORTH-
1123 AM CDT THU JUN 2 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH COUNTY...

AT 1119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTH OF ELLSWORTH...OR NEAR
ELLSWORTH...AND MOVING SOUTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

KETCHAM
Special weather statement, Jun 2, 11:51 AM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1151 AM CDT THU JUN 2 2005

KSZ049-021730-
SALINE-
1151 AM CDT THU JUN 2 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SALINE COUNTY...

AT 1149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF NEW
CAMBRIA TO SALINA TO BROOKVILLE...AND MOVING EAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

HEAVY RAINFALL REDUCING VISIBILITIES TO A HALF MILE ARE ALSO
POSSIBLE, WITH RAINFALL AMOUNTS OF ONE INCH IN AN HOUR.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KETCHAM
Special weather statement, Jun 2, 1:35 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
135 PM CDT THU JUN 2 2005

KSZ051-021915-
MCPHERSON-
135 PM CDT THU JUN 2 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MCPHERSON COUNTY...

AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF MCPHERSON...AND MOVING EAST
AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

HEAVY RAINFALL REDUCING VISIBILITIES TO A HALF MILE WITH LOCALIZED
FLOODING ARE ALSO POSSIBLE, WITH RAINFALL AMOUNTS OF ONE INCH IN AN
HOUR.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KETCHAM

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.